MAUDE Adverse Event Report: STERIS CORPORATION SNOWDEN-PENCER; FLAT NOSE DISSECTOR INSERT

STERIS CORPORATION SNOWDEN-PENCER; FLAT NOSE DISSECTOR INSERT
Model Number SP8341
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/08/2025
Type of Reportable Event Malfunction
Event or Problem Description
The user facility reported the tip to their flat nose dissector insert detached during a patient procedure.Employee received medical treatment (x-rays) following the reported event.No report of injury.
 
Additional Manufacturer Narrative
The flat nose dissector insert subject of the reported event is being returned for evaluation.Investigation of the reported event is in progress; a follow-up report will be submitted when additional information becomes available.Udi related data clarification - the lot/serial number is unknown, therefore, the applicable production identifiers were not included in the mdr.
 
Event or Problem Description
The user facility reported the tip to their flat nose dissector insert detached during a patient procedure.The procedure was successfully completed without delay utilizing an additional device.The employee received medical treatment (x-rays) following the reported event.No report of injury.
 
Additional Manufacturer Narrative
The flat nose dissector insert subject of the reported event was returned to steris for evaluation.The evaluation found evidence of overstress damage indicative of excessive force during use of the device.The flat nose dissector insert instructions for use states, "avoid mechanical shock or overstressing the devices; this will cause damage." a steris account manager offered in-service training on the proper use and operation of the flat nose dissector insert; however, the user facility declined.The device history record for this lot was reviewed and confirmed the device was manufactured to specifications; no abnormalities.No additional issues have been reported.
 
Additional Manufacturer Narrative
Contrary to the previous report, it was the patient that received an x-ray, not the employee.Additionally, the results of the x-ray confirmed that the tip did not fall into the patient during the procedure.

Brand Name
SNOWDEN-PENCER
Common Device Name
FLAT NOSE DISSECTOR INSERT
Manufacturer (Section D)
STERIS CORPORATION
5 sunnen drive
maplewood MO 63143
Manufacturer (Section G)
STERIS CORPORATION
5 sunnen drive
maplewood MO 63143
Manufacturer Contact
daniel davy
5960 heisley rd
mentor, OH 44060
4402597401
MDR Report Key23247294
Report Number1923569-2025-00013
Device Sequence Number16011669
Product Code GCJ
UDI-Device Identifier10885403171710
UDI-Public(01)10885403171710(10)E24
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
K991928
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/08/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberSP8341
Device Catalogue NumberSP8341
Device Lot Number(10)E24
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/09/2025
Supplement Date Received by ManufacturerNot provided
Not provided
Initial Report FDA Received Date10/08/2025
Supplement Report FDA Received Date12/18/2025
01/07/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown